MAUDE Adverse Event Report: ZIMMER GMBH WAGNER SL REVISION® HIP STEM; PROSTHESIS, HIP

ZIMMER GMBH WAGNER SL REVISION® HIP STEM; PROSTHESIS, HIP
Catalog Number 0100102219
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Unequal Limb Length (4534); Radiolucent Lines (4848); Aseptic loosening (4883)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had a left total hip revision.Subsequently, the patient has reported ongoing pain in the hip.Approximately 2 years post revision a computed tomography showed extensive fragmentation and bone loss in the proximal femur with proximal femoral component loosening and marked bone resorption.No intervention has been reported.The patient is also fitted for orthotics to compensate for a left leg length discrepancy of 3cm.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).B3: the event took place during the year 2021.D10: item#: 00223200118, cerclage cable with crimp 1.8 mm dia.Cable 22 in.(559 mm) length, lot#: 64347715, item#: unknown, unk screw 30mm, item#: unknown, unk screw 35mm, item#: unknown, unk screw 40mm, item#: 00875506002, allofit®-s it alloclassic®, shell for acetabulum, uncemented, 60/mm, lot#: 2975526.Item#: 00877503602, biolox® delta, ceramic femoral head, m, 36/0, taper 12/14, lot#: 2990978.Item#: 00877501436, biolox® delta ceramic taper liner, size mm / 36 i.D.For use with 60 mm o.D.Size mm shell, lot # 2863896.G2: report source canada.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
(b)(4): this follow-up report is being submitted to relay additional information.The following sections were updated: b4, d6a, g3, g6, h2, h3, h6, h11.No product was returned or pictures provided; a product evaluation could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.The implantation report dated (b)(6) 2019, was provided and reviewed by a healthcare professional with the following findings: the hospital initially lacked the appropriate long femoral stems, causing a delay of a few days before surgery.The patient returned to the operating room for insertion of the stem.The previously implanted shell was in good position, and a new head, liner, and stem were successfully placed without complications.Further medical records post-implantation were provided and reviewed by a healthcare professional with the following findings: the patient underwent a left total hip revision on (b)(6) 2019.Approximately 34 days post implantation a follow-up x-ray showed no bone healing at the periprosthetic fractures, which was expected at that early stage.Approximately 8 months post implantation, x-rays showed stable hip components with mild lucency, deformity of the greater trochanter, and coarse calcifications related to prior metal pathology.A ct scan revealed severe complications, including extensive fragmentation and bone loss of the proximal femur, loosening of the femoral component, marked bone resorption, and numerous loose bodies within the joint.The patient has reported persistent left hip pain since the revision, with no further surgical intervention documented.Due to a 3 cm left leg length discrepancy, the patient was fitted with orthotics and later prescribed an additional heel lift.Despite this, gait disturbances, hip discomfort, and occasional back pain persist.Approximately 4 years and 7 months post implantation metal ion testing showed elevated chromium, arsenic, and uranium levels, though poison control considered the hip implants an unlikely source and recommended further evaluation.Approximately 4 years and 10 months post implantation an orthotics consult confirmed the persistent leg length discrepancy and ongoing biomechanical stress despite a partial left knee replacement performed.Conflicting naturopathic records reference metallosis and additional surgical details but could not be reliably correlated with other medical documentation.Based on the available information, the reported event can be confirmed.However, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
WAGNER SL REVISION® HIP STEM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21699718
Report Number0009613350-2025-00193
Device Sequence Number15601684
Product Code LZO
UDI-Device Identifier00889024430709
UDI-Public(01)00889024430709(17)210430(10)2860125
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K200112
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/30/2021
Device Catalogue Number0100102219
Device Lot Number2860125
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2025
Supplement Date Received by Manufacturer08/26/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight93 KG